It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Possible problem with Strattera!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-26-2003, 06:28 AM   #1
    Oma61
    Member
     
    Oma61's Avatar
     
    Join Date: May 2003
    Location: USA
    Posts: 63
    Oma61 HB User
    Exclamation Possible problem with Strattera!

    Hi, B_Grl_Online's mom here. She and I had been posting about how Strattera was working for her lately and wanted to let you all know that we are quitting this drug as of today! Yesterday, after a weekend of severe intestinal upset, nausea and vomiting, my daughter broke out in the worst case of Hives I have ever seen! She was a mess!! We took her to urgent care and the Doctor said that it was an allergic reaction. He said he could not be positive that it was from the Strattera (Strattera is so new that this doctor had not even heard of it...we spent half of the office visit looking it up in a physicians handbook...he AND I!) but, he said in a case like this...he would venture to guess that the most recently prescribed drug would be the culprit. So, he told us to stop the Strattera and to inform her psych. doctor. I don't truly know if it was the Strattera or not, but I am glad that she will be off of it because it is so new that I just didn't trust it...no real track record. My daughter really thought it was working fine, but, I am glad it's over. I will ask the psych. doctor to put her back on Concerta for this coming school year because we have always had good results with that med. My daughter says that she preffers the Concerta to the Strattera anyway.

    If the Hives go away after the Strattera is out of her system...then we will know for sure if that was the cause. I will keep you posted.

    Hope this info helps!

    Side effects we personally noticed on Strattera:

    Black-out vision when standing up

    Large pupils

    Tiredness if taken during the day

    stomach upset-mild



    [This message has been edited by Oma61 (edited 06-26-2003).]

     
    Sponsors Lightbulb
       
    Old 06-26-2003, 07:58 AM   #2
    mlgable
    Inactive
     
    Join Date: Nov 2000
    Location: stoughton WI USA
    Posts: 4,062
    mlgable HB User
    Post

    If the hives go away that does not for sure prove that it was the Strattera since any number of things could have caused the hives including exposure or contact with something else she is allergic too. For safety sake I would consider getting her tested for Allergies if she hasn't already been tested just to be sure there isn't something else causing some of her problems. As you probably already know, allergies can also be part of an ADD person's problem and getting them under control can help too. You are awfully right about Strattera being too new though. I asked out family doc what he knew about Strattera when I disucssed the possibility of putting my son back on meds during an unrelated visit and his exact reply was " I don't know a thing about it and have never even heard of it".

     
    Old 06-26-2003, 08:14 AM   #3
    Oma61
    Member
     
    Oma61's Avatar
     
    Join Date: May 2003
    Location: USA
    Posts: 63
    Oma61 HB User
    Post

    You are right, she could very well have had an allergic reation to something else! I seriously doubt it, but it is possible. The Dr. asked her if she had tried any new foods or ANY thing different. She hadn't, but he also said that you can develop allergies at any time. I feel that it was the Strattera...I just looked up some info online about Strattera and Hives...so I guess it does happen! Hives or not, I am not giving it to her again! It was also prescribed for my AS daughter (7), but I hadn't started her on it, and I most definitely won't now. Health issues aside...our insurance won't even cover it, so there are just too many strikes against it for us.

    I didn't know about ADHD and allergies...any more info on that would be great, Thanks!

     
    Old 06-27-2003, 12:00 AM   #4
    geauxLSUtigers
    Newbie
     
    geauxLSUtigers's Avatar
     
    Join Date: Jun 2003
    Location: many la. u.s.
    Posts: 5
    geauxLSUtigers HB User
    Talking

    wow I am so happy to run across this board. Just today my 10 year old step daughter was put on this med.. I took her for the visit and this is what he put her on.. How long was your daughter on this med. my sdaughter has never been on any meds for adhd before but really needed to be we just "didnt belive in druging up our kids" lol sometimes you eat your words.. can you tell me how long she was taking it before you saw side affects, what were they, etc... Im taking something called methylphenidate this is the 1st time i have ever taking anything for my add also.. Its like a dream, I feel so normal now.. I sure hope that new kind of med. works that well for her also.. but if it doesnt or there or options of meds. to put kids on with adhd? thanks for you time, and any help you can give our family would be much appreciated..

     
    Old 06-27-2003, 05:22 AM   #5
    Oma61
    Member
     
    Oma61's Avatar
     
    Join Date: May 2003
    Location: USA
    Posts: 63
    Oma61 HB User
    Post

    Hi,

    My daughter was on the Strattera for about 3 weeks befroe we saw the side effect of the hives...but, we really don't know exactly if it was the cause of the hives! I thought she had been on it longer than 3 weeks, but apparently not.

    As for methylphenidate, we have a lot of experience with that (it is Ritalin) and it always helped my daughter immensely. She was taking Concerta (which is yet another name for methylphenidate) and she really liked how it worked so we were really surprised when the doctor wanted to change her to Strattera.

    Maybe Strattera will work for your family, I am choosing to for-go the Strattera and ask for the Concerta back for my girl...it worked well and it has a longer track record.


     
    Old 06-27-2003, 07:44 PM   #6
    rids
    Senior Member
     
    rids's Avatar
     
    Join Date: Mar 2003
    Posts: 210
    rids HB User
    Angry

    Hi:
    Strattera can cause hives. If you check out a few ADHD boards, there are numerous cases.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    11 year-old son with depression and ADHD tgrose ADD / ADHD 25 03-18-2005 06:21 AM
    Q's regarding 9yr old with Strattera toxicity?? Switch to concerta? rayne1 ADD / ADHD 22 10-15-2004 06:27 AM
    Strattera Concerns BlueCloudSky4 ADD / ADHD 1 07-01-2004 04:14 AM
    Strattera stopped working - happen to anyone else? - Can I mix with ritalin? acronymsrfun ADD / ADHD 1 03-07-2004 06:24 AM
    Which SSRI goes with Strattera for Social Anxiety? acronymsrfun ADD / ADHD 1 02-23-2004 12:21 PM
    Strattera; Can possible side effects include a rash? nahtanoj ADD / ADHD 5 05-12-2003 08:13 PM
    ATTITUDE CHANGE WITH STRATTERA/TEEN Tyler's Mom ADD / ADHD 3 04-10-2003 06:33 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:56 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!